Alert archive / Texas / Tornado Warnings in 2008
Tornado Warning 39, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at Apr 10, 2008, 12:06 AM CDT for Coke County, Tom Green County, Texas. It was in force for 39 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 10, 2008, 12:06 AM CDT (05:06 UTC)
- Expired
- Apr 10, 2008, 12:45 AM CDT
- In force
- 39 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
Counties Coke County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 21 km from the middle of the area, began a volume at 05:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 10, 12:08 AM CDT | TORNADO | 10 Ssw San Angelo, TX | NWS STORM SURVEY REVEALED THAT AN EF0 TORNADO SNAPPED TREE LIMBS NEAR THE TWIN BUTTES EQUALIZATION CHANNEL AND DOWNED 6 UTILITY POLES ALONG SCHWARTZ ROAD SOUTH OF SAN ANGELO. PATH WIDTH WAS APPROXIMATELY 80 YARDS WIDE. |
| Apr 10, 12:15 AM CDT | TSTM WND DMG | San Angelo, TX | SEVERE DAMAGE TO THE BARRY BUILDING LOCATED AT HOUSTON HARTE AND GLENNA AVENUE IN SAN ANGELO. ALSO POWER LINES AND POLES DOWN. SEVERAL CARS FLIPPED OVER AND A TRACTOR TRAILER WAS OVERTURNED. |
| Apr 10, 12:15 AM CDT | HAIL 1.75 | 2 N San Angelo, TX | |
| Apr 10, 12:15 AM CDT | TORNADO | 2 Wnw San Angelo, TX | NWS STORM SURVEY FOUND TORNADO DAMAGE AT ARDEN ROAD AND GLENNA STREET ON THE WEST SIDE OF SAN ANGELO. A METAL ROOF WAS BLOWN OFF A BUILDING AND A TRACTOR TRAILER WAS OVERTURNED. THE DAMAGE PATH WAS 150 YARDS WIDE. |
| Apr 10, 12:18 AM CDT | TSTM WND GST 0 | San Angelo, TX | WIND GUSTS OF 60 TO 75 MPH WERE REPORTED. |
| Apr 10, 12:18 AM CDT | TSTM WND GST 75 | San Angelo, TX | WIND GUSTS OF 60 TO 75 MPH WERE REPORTED. |
| Apr 10, 12:18 AM CDT | HAIL 1.25 | San Angelo, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 9, 7:44 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 5.1 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 895 J/kg
- Mixed-layer CIN
- -190 J/kg
- Mixed-layer LCL
- 2374 m above ground
- 0-6 km bulk shear
- 83 kt
- 0-1 km storm-relative helicity
- 180 m²/s²
- 0-3 km storm-relative helicity
- 315 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KSJT 100509
TORSJT
TXC081-451-100545-
/O.NEW.KSJT.TO.W.0039.080410T0506Z-080410T0545Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
1206 AM CDT THU APR 10 2008
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN COKE COUNTY IN WEST CENTRAL TEXAS...
TOM GREEN COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 1245 AM CDT
* AT 1205 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
ABOUT 12 MILES SOUTHWEST OF SAN ANGELO...MOVING NORTHEAST AT 48 MPH.
ANOTHER POSSIBLE TORNADIC CIRCULATION WAS INDICATED ALONG THE THE
SAME LINE OF STORMS 10 MILES WEST WEST OF SAN ANGELO.
* THE TORNADO IS EXPECTED TO BE NEAR...
SAN ANGELO AND GRAPE CREEK BY 1220 AM CDT...
HARRIET AND VERIBEST BY 1230 AM CDT...
ORIENT BY 1235 AM CDT...
TENNYSON BY 1245 AM CDT...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. IF NO
BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. IF IN
MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL
SHELTER.
DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT THURSDAY MORNING
FOR WEST CENTRAL TEXAS.
LAT...LON 3178 10040 3177 10024 3158 10025 3158 10013
3122 10013 3119 10061 3145 10069 3153 10069
TIME...MOT...LOC 0506Z 233DEG 42KT 3138 10062
$$2 follow-up statements
000
WWUS54 KSJT 100522
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1220 AM CDT THU APR 10 2008
TXC081-451-100545-
/O.CON.KSJT.TO.W.0039.000000T0000Z-080410T0545Z/
COKE TX-TOM GREEN TX-
1220 AM CDT THU APR 10 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT FOR CENTRAL
AND EASTERN TOM GREEN AND SOUTHEASTERN COKE COUNTIES...
AT 1218 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED OVER SAN ANGELO...
MOVING RAPIDLY NORTHEAST AT 50 MPH. SPOTTERS REPORTED QUARTER SIZE
HAIL AND WIND GUSTS TO 65 MPH IN THE SAN ANGELO AREA AT 1215 PM.
THE TORNADO WILL BE NEAR...
HARRIET AND VERIBEST BY 1230 AM CDT...
ORIENT BY 1235 AM CDT...
US-277 NEAR THE TOM GREEN-COKE COUNTY LINE BY 1240 AM CDT...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
LAT...LON 3121 10047 3146 10056 3160 10057 3178 10040
3177 10024 3158 10025 3158 10013 3122 10013
TIME...MOT...LOC 0520Z 236DEG 41KT 3148 10044
$$000
WWUS54 KSJT 100542
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1240 AM CDT THU APR 10 2008
TXC081-451-100550-
/O.EXP.KSJT.TO.W.0039.000000T0000Z-080410T0545Z/
COKE TX-TOM GREEN TX-
1240 AM CDT THU APR 10 2008
...THE TORNADO WARNING FOR EASTERN TOM GREEN AND SOUTHEASTERN COKE
COUNTIES WILL EXPIRE AT 1245 AM CDT...
THE STORM HAS MOVED EAST OF THE AREA...AND THE WARNING HAS BEEN
ALLOWED TO EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT THURSDAY MORNING
FOR WEST CENTRAL TEXAS.
LAT...LON 3121 10047 3146 10056 3160 10057 3178 10040
3177 10024 3158 10025 3158 10013 3122 10013
TIME...MOT...LOC 0540Z 236DEG 41KT 3161 10022
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Apr 9, 8:13 PM CDT, 3 hours 53 minutes earlier.
Area forecast discussion, Apr 9, 8:13 PM CDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 813 PM CDT WED APR 9 2008 .UPDATE... QUICK UPDATE TO GRIDS/ZONES FOR WATCH NO. 182 WHICH REPLACES 178. 182 IS IN EFFECT UNTIL 7Z. TWEAKED WINDS ACROSS BIG COUNTRY FOR WARM FRONT PLACEMENT. 11 && .PREV DISCUSSION... /ISSUED 700 PM CDT WED APR 9 2008/ AVIATION... GUSTY WINDS WILL BE A FACTOR TONIGHT THROUGH THU...WITH A WARM FRONT SITUATED ACROSS TO THE S OF I-20 AND A DRY LINE SITUATED JUST TO THE W OF THE AREA. THE MAIN FRONT WILL MOVE ACROSS THE AREA AFTER MIDNIGHT WHICH WILL LEAVE THE POSSIBILITY OF STORMS ALONG AND AHEAD OF THESE SYSTEMS. GUSTY WINDS WILL BE PRESENT BEHIND THE FRONT FOR DURING THE DAY THUR...WITH DRY AIR FILTERING AND LOW CIGS CLEARING OUT BEFORE DAYBREAK AT TAFS. 11/KEISER PREV DISCUSSION... /ISSUED 331 PM CDT WED APR 9 2008/ SHORT TERM... WILL BE BUSY THROUGH TONIGHT WITH A GOOD CHANCE OF SEVERE WEATHER OVER MOST OF THE AREA. SKIES HAVE MOSTLY CLEARED AND DESTABILIZED OVER ALL THE CWA THIS AFTERNOON WITH THE EXCEPTION OF THE NORTHERN BIG COUNTRY. A WARM FRONT CONTINUES TO MOVE TO THE NORTH ACROSS THE AREA AND IS NOW ENTERING THE SOUTHERN BIG COUNTRY...WITH ONGOING CONVECTION WITH ROTATION OBSERVED ALONG THE FRONTAL BOUNDARY. THE SOUTHERN EXTENT OF THE DRY LINE HAS BEGUN TO BULGE TO THE EAST AS EVIDENT BY A 15 DEGREE DROP IN THE DEW POINT AT FORT STOCKTON...AND CONVECTION IS ONGOING JUST WEST OF THE CONCHO VALLEY ALONG THE DRY LINE. THE LATEST RUC HAS INDICATED THIS ENHANCED CONVECTION ALONG THE SOUTHERN EXTENT OF THE DRY LINE OVER THE WESTERN CWA WITH THE LIKELY FORMATION OF A SQUALL LINE THIS EVENING. THE NORTHERN EXTENT OF THE DRY LINE WILL EXTEND NORTHWEST FROM THE NORTHERN CONCHO VALLEY TO THE NEW MEXICO BORDER UNTIL LATE THIS EVENING BEFORE BEGINNING ITS EASTERN PUSH. IN ADDITION TO THE CONTINUING ACTIVITY OVER THE NORTHERN HALF OF THE FORECAST AREA FOR THE REMAINDER OF THE AFTERNOON ASSOCIATED WITH THE WARM FRONT...A BETTER CHANCE FOR SEVERE WEATHER WILL COME LATER THIS EVENING WHEN THE DRY LINE MOVES EAST AND INTERSECTS THE WARM FRONT...AN EVENT ENHANCED BY THE DEVELOPMENT OF A 60 KNOT PLUS LLJ LATER THIS EVENING. THE SEVERE WEATHER CHANCES WILL CONTINUE AFTER MIDNIGHT AND WILL BE ACCOMPANIED BY HEAVY RAINFALL. THE DRY LINE/COLD FRONT WILL CLEAR THE FORECAST AREA BY DAY BREAK THURSDAY WITH VERY DRY AIR AND HIGH WINDS IN ITS WAKE. HAVE ISSUED A WIND ADVISORY FOR THE ENTIRE CWA FOR THURSDAY AFTERNOON WITH ELEVATED FIRE DANGER CONTINUING INTO FRIDAY. LONG TERM... THE LONG TERM LOOKS DRY AS AN UPPER LEVEL RIDGE BUILDS OVER THE WESTERN STATES. THE FORECAST AREA WILL REMAIN UNDER THE INFLUENCE OF UPPER HIGH PRESSURE THROUGH THE REMAINDER OF THE EXTENDED. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 58 77 40 74 / 70 10 10 10 SAN ANGELO 58 83 43 78 / 60 10 10 0 JUNCTION 63 85 44 83 / 50 10 10 10 && .SJT WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR BROWN-CALLAHAN-COKE-COLEMAN-CONCHO-CROCKETT-FISHER- HASKELL-IRION-JONES-KIMBLE-MASON-MCCULLOCH-MENARD-NOLAN-RUNNELS- SAN SABA-SCHLEICHER-SHACKELFORD-STERLING-SUTTON-TAYLOR- THROCKMORTON-TOM GREEN. WIND ADVISORY FROM 12 PM TO 7 PM CDT THURSDAY FOR BROWN-CALLAHAN- COKE-COLEMAN-CONCHO-CROCKETT-FISHER-HASKELL-IRION-JONES-KIMBLE- MASON-MCCULLOCH-MENARD-NOLAN-RUNNELS-SAN SABA-SCHLEICHER- SHACKELFORD-STERLING-SUTTON-TAYLOR-THROCKMORTON-TOM GREEN. &&
Hazardous weather outlook, Apr 9, 1:52 PM CDT, 10 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 152 PM CDT WED APR 9 2008 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-101900- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 152 PM CDT WED APR 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND TONIGHT ACROSS WEST CENTRAL TEXAS AS A WARM FRONT INTERACTS WITH A SURFACE DRYLINE. THE BEST CHANCE FOR SEVERE THUNDERSTORMS WILL BE MAINLY ALONG AND NORTHEAST OF A LINE FROM STERLING CITY...THROUGH SAN ANGELO...AND SOUTH TO MASON. THUNDERSTORMS WILL LIKELY DEVELOP QUICKLY THIS AFTERNOON IN THIS VERY UNSTABLE ENVIRONMENT. THE MAIN THREATS WILL BE VERY LARGE HAIL AND STRONG TORNADOES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ON THURSDAY...WATCH FOR STRONG WEST WINDS ACROSS WEST CENTRAL TEXAS. EXPECT AT LEAST A WIND ADVISORY. ALSO...WITH VERY DRY AIR MOVING INTO WEST CENTRAL TEXAS...MINIMUM RELATIVE HUMIDITY VALUES WILL LIKELY DROP INTO THE TEENS ACROSS WEST CENTRAL TEXAS THURSDAY AFTERNOON. THUS...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED WITH A FIRE WEATHER WATCH IN EFFECT THURSDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... EXPECT SPOTTER ACTIVATION THIS AFTERNOON AND TONIGHT. 23/HUBER
In the hours before
Special weather statement, Apr 9, 8:00 PM CDT, 4 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 800 PM CDT WED APR 9 2008 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-100330- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER... STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS... MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...SONORA... HASKELL...THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN... ALBANY...ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN... BROWNWOOD...BRADY...SAN SABA...MENARD...JUNCTION...MASON 800 PM CDT WED APR 9 2008 ...A NEW TORNADO WATCH IS NOW IN EFFECT FOR ALL OF WEST CENTRAL TEXAS UNTIL 2 AM... SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE BIG COUNTRY THROUGH EARLY TONIGHT...ESPECIALLY IN THE VICINITY OF A WARM FRONT. ANY STORMS WHICH DEVELOP WILL HAVE THE POTENTIAL TO QUICKLY INTENSIFY AND BECOME SEVERE WITH LARGE HAIL...DAMAGING WNIDS AND POSSIBLY A TORNADO. OTHER SCATTERED THUNDERSTORMS WILL DEVELOP EARLY TONIGHT BETWEEN LUBBOCK...MIDLAND AND FORT STOCKTON...AND WILL QUICKLY MOVE INTO WESTERN SECTIONS OF WEST CENTRAL TEXAS. THESE STORMS COULD ALSO BE SEVERE. LATER TONIGHT...A COLD FRONT WILL OVERTAKE THE DRYLINE AND THEN SWEEP EASTWARD ACROSS WEST CENTRAL TEXAS. WITH THIS SETUP... ADDITIONAL STORMS SHOULD QUICKLY REDEVELOP WEST OF A SWEETWATER TO SAN ANGELO LINE BETWEEN 10 PM AND MIDNIGHT. AN INTENSE SQUALL LINE IS EXPECTED TO MOVE RAPIDLY EAST ACROSS WEST CENTRAL TEXAS AFTER MIDNIGHT. DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES WILL BE POSSIBLE WITH THE SQUALL LINE OVERNIGHT. PEOPLE ACROSS WEST CENTRAL TEXAS ARE ENCOURAGED TO STAY TUNED TO NOAA WEATHER RADIO OR LOCAL TELEVISION AND RADIO STATIONS FOR THE LATEST WARNINGS...STATEMENTS AND UPDATES ON THIS SEVERE WEATHER SITUATION.
Local storm report, Apr 9, 8:33 PM CDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
833 PM CDT WED APR 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM HAIL ROBY 32.75N 100.38W
04/09/2008 E0.75 INCH FISHER TX LAW ENFORCEMENT
0800 PM HAIL SYLVESTER 32.72N 100.25W
04/09/2008 E1.75 INCH FISHER TX BROADCAST MEDIA
&&
11Special weather statement, Apr 9, 9:46 PM CDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 946 PM CDT WED APR 9 2008 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-100500- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER... STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS... MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...SONORA... HASKELL...THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN... ALBANY...ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN... BROWNWOOD...BRADY...SAN SABA...MENARD...JUNCTION...MASON 946 PM CDT WED APR 9 2008 ...A TORNADO WATCH IS IN EFFECT FOR ALL OF WEST CENTRAL TEXAS UNTIL 2 AM... AT 945 PM...A LINE OF SEVERE THUNDERSTORMS HAD DEVELOPED RAPIDLY ACROSS THE PERMIAN BASIN NORTH AND SOUTH OF ODESSA. THIS LINE OF SEVERE THUNDERSTORMS WAS MOVING EAST AT 45 MPH...AND SHOULD REACH A LINE EXTENDING FROM SWEETWATER TO SAN ANGELO TO ELDORADO BY 1130 PM. THIS LINE OF THUNDERSTORMS WILL PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL AND ISOLATED TORNADOES AS IT MOVES EAST ACROSS WEST CENTRAL TEXAS TONIGHT. YOU ARE ENCOURAGED TO STAY TUNED TO NOAA WEATHER RADIO OR LOCAL TELEVISION AND RADIO STATIONS FOR THE LATEST WARNINGS...STATEMENTS AND UPDATES ON THIS SEVERE WEATHER SITUATION.
Special weather statement, Apr 9, 10:12 PM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1012 PM CDT WED APR 9 2008 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-100515- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER... STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS... MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...SONORA... HASKELL...THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN... ALBANY...ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN... BROWNWOOD...BRADY...SAN SABA...MENARD...JUNCTION...MASON 1012 PM CDT WED APR 9 2008 ...A TORNADO WATCH IS IN EFFECT FOR ALL OF WEST CENTRAL TEXAS UNTIL 2 AM... AT 1005 PM...A LINE OF SEVERE THUNDERSTORMS WAS MOVING EAST ACROSS THE PERMIAN BASIN NORTH AND SOUTH OF ODESSA. THIS LINE OF SEVERE THUNDERSTORMS WAS MOVING EAST AT 45 MPH...AND SHOULD REACH A LINE EXTENDING FROM STERLING CITY TO MERTZON TO OZONA BY 1100 PM...AND THEN REACH A SWEETWATER TO SAN ANGELO TO ELDORADO AND SONORA BY 1130 PM. THIS LINE OF THUNDERSTORMS WILL PRODUCE DAMAGING WINDS IN EXCESS OF 70 MPH...LARGE HAIL UP TO GOLFBALL SIZE...AND ISOLATED TORNADOES AS IT MOVES EAST ACROSS WEST CENTRAL TEXAS TONIGHT. YOU ARE ENCOURAGED TO STAY TUNED TO NOAA WEATHER RADIO OR LOCAL TELEVISION AND RADIO STATIONS FOR THE LATEST WARNINGS...STATEMENTS AND UPDATES ON THIS SEVERE WEATHER SITUATION.
Special weather statement, Apr 9, 10:51 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1051 PM CDT WED APR 9 2008 TXZ049-100445- FISHER TX- 1051 PM CDT WED APR 9 2008 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1145 PM CDT FOR FISHER COUNTY... AT 1049 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 10 MILES WEST OF LONGWORTH...OR ABOUT 13 MILES NORTHWEST OF SWEETWATER...MOVING NORTHEAST AT 55 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... LONGWORTH BY 1055 PM CDT ROBY BY 1100 PM CDT ROTAN BY 1105 PM CDT HITSON BY 1115 PM CDT PEA TO DIME SIZE HAIL IS LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. LACY
Special weather statement, Apr 9, 11:31 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1131 PM CDT WED APR 9 2008 TXZ049-054-100530- NOLAN TX-FISHER TX- 1131 PM CDT WED APR 9 2008 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1230 AM CDT FOR NOLAN AND FISHER COUNTIES... AT 1129 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST OF HOBBS TO 2 MILES SOUTHWEST OF WASTELLA TO 17 MILES SOUTHWEST OF MARYNEAL...OR ALONG A LINE EXTENDING FROM 16 MILES NORTHEAST OF SNYDER TO 8 MILES WEST OF ROSCOE TO 18 MILES NORTHWEST OF ROBERT LEE...MOVING EAST AT 46 MPH. * STRONG THUNDERSTORMS WILL BE NEAR... THE INTERSECTION OF RANCH ROAD 608 AND HIGHWAY 147 AND ROSCOE BY 1140 PM CDT MARYNEAL...GANNON AND CAPITOLA BY 1145 PM CDT SWEETWATER...ROTAN AND BUSBY BY 1150 PM CDT LAKE SWEETWATER AND THE INTERSECTION OF HIGHWAY 70 AND RANCH ROAD 53 BY 1155 PM CDT PEA SIZE HAIL AND WIND GUSTS FROM 50 TO 55 MPH ARE LIKELY WITH THIS LINE OF STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. LACY
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 7:22 PM CDT | Severe Thunderstorm Warning | SJT | Fisher | 23 min |
| Apr 9, 7:34 PM CDT | Tornado Warning | SJT | Fisher, Nolan | 26 min |
| Apr 9, 7:55 PM CDT | Tornado Warning | SJT | Fisher, Jones | 35 min |
| Apr 9, 8:21 PM CDT | Tornado Warning | SJT | Haskell, Jones, Shackelford | 24 min |
| Apr 9, 8:44 PM CDT | Tornado Warning | SJT | Haskell, Jones, Shackelford, Throckmorton | 31 min |
| Apr 9, 9:13 PM CDT | Tornado Warning | SJT | Throckmorton | 32 min |
| Apr 9, 9:58 PM CDT | Severe Thunderstorm Warning | SJT | Fisher | 17 min |
| Apr 9, 10:12 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 48 min |
| Apr 9, 10:38 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 52 min |
| Apr 9, 10:43 PM CDT | Severe Thunderstorm Warning | SJT | Crockett, Irion, Sterling, Tom Green | 47 min |
| Apr 9, 11:02 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 43 min |
| Apr 9, 11:16 PM CDT | Flash Flood Warning | SJT | Fisher, Nolan | 3 hr |
| Apr 9, 11:23 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Throckmorton | 15 min |
| Apr 9, 11:23 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Irion, Sterling, Tom Green | 67 min |
| Apr 9, 11:46 PM CDT | Tornado Warning | SJT | Irion, Tom Green | 29 min |
| Apr 9, 11:53 PM CDT | Severe Thunderstorm Warning | SJT | Crockett, Schleicher, Sutton | 67 min |
| Apr 9, 11:57 PM CDT | Severe Thunderstorm Warning | SJT | Nolan, Taylor | 48 min |
| Apr 10, 12:19 AM CDT | Severe Thunderstorm Warning | SJT | Jones, Shackelford | 56 min |
| Apr 10, 12:26 AM CDT | Severe Thunderstorm Warning | SJT | Coleman, Runnels | 49 min |
| Apr 10, 12:34 AM CDT | Severe Thunderstorm Warning | SJT | Callahan | 41 min |
| Apr 10, 12:37 AM CDT | Tornado Warning | SJT | Coleman, Concho, McCulloch | 38 min |
| Apr 10, 12:41 AM CDT | Severe Thunderstorm Warning | SJT | Taylor | 19 min |
| Apr 10, 12:47 AM CDT | Tornado Warning | SJT | Runnels | 28 min |
| Apr 10, 1:03 AM CDT | Severe Thunderstorm Warning | SJT | Throckmorton | 27 min |
| Apr 10, 1:12 AM CDT | Severe Thunderstorm Warning | SJT | Shackelford | 18 min |
| Apr 10, 1:12 AM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman, Concho, McCulloch, Menard, Runnels and 1 more | 63 min |
| Apr 10, 1:29 AM CDT | Tornado Warning | SJT | Brown, Coleman | 31 min |
| Apr 10, 1:54 AM CDT | Severe Thunderstorm Warning | SJT | Brown | 36 min |
| Apr 10, 4:11 AM CDT | Wind Advisory | SJT | Brown, Callahan, Coke, Coleman, Concho, Crockett and 15 more | 15 hr |
| Apr 10, 4:56 AM CDT | Red Flag Warning | SJT | Coke, Concho, Crockett, Irion, Kimble, Menard and 5 more | 14 hr |
Nearby
Tornado Warnings in Texas, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.